Hail, Hot Spring
- When
- March 26, 3:40 PM CST
- Where
- Hot Spring County, Malvern
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.367, -92.800
Hail covered the ground at Malvern and also broke the windshields of several vehicles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Hail covered the ground at Malvern and also broke the windshields of several vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 26, 2:48 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 248 PM CST SAT MAR 26 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT TO SAY THAT THE SHORT TERM WILL BE A FORECAST CHALLENGE WOULD BE AN UNDERSTATEMENT. SEVERAL FACTORS COMING TOGETHER FOR SIGNIFICANT RAINFALL EVENT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS TONIGHT THROUGH SUNDAY MORNING. STALLED SURFACE BOUNDARY CURRENTLY SITS OVER NORTH LOUISIANA. H5 SHORTWAVE MOVED UP FROM THE RED RIVER VALLEY... AND KICKED OFF THE LARGE AREA OF RAIN AND THUNDERSTORMS CURRENTLY INDICATED ON THE WSR88D OVER MUCH OF WESTERN AND CENTRAL ARKANSAS. ANOTHER IN A SERIES OF THESE SHORTWAVES WILL MOVE UP IN THE MEAN FLOW TONIGHT...TOUCHING OFF MORE RAIN AND THUNDERSTORMS. APPEARS THAT THE AXIS OF HEAVIEST RAIN WILL BE IN AREAS MAINLY NORTH OF A MENA...TO LITTLE ROCK...TO NEWPORT LINE. PRECIPITABLE WATER VALUES WILL REMAIN HIGH...WITH STRONG UPPER DIVERGENCE PRESENT ALONG THIS AREA. WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES ARE LIKELY. HAVE THUS ISSUED A FLASH FLOOD WATCH THROUGH MID DAY SUNDAY FOR AREAS WEST OF THE I-30 CORRIDOR AND NORTH OF THE I-40 CORRIDOR. CLOSED H5 LOW WILL PUSH INTO WESTERN ARKANSAS ON SUNDAY...PUSHING THE HEAVIER RAINFALL EASTWARD BY THE AFTERNOON. STILL PLENTY OF WRAPAROUND MOISTURE ASSOCIATED WITH THE LOW TO WARRANT A CONTINUED CHANCE OF RAIN THROUGH SUNDAY EVENING. BY MONDAY...RIDGING WILL ALLOW THE MIDSOUTH TO CLEAR OUT...WITH DRY AND SUNNY WEATHER RETURNING. SWLY RETURN FLOW WILL BE QUICK TO SET UP...AND BY TUESDAY AFTERNOON...TEMPERATURES WILL APPROACH 80 DEGREES IN THE CENTRAL AND SOUTH. CLOUDS WILL BEGIN INCREASING TUESDAY NIGHT...OUT AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES WILL BE A CHALLENGE WITH THIS FORECAST. VARIATION WILL BE VERY SMALL OVER THE NEXT 24/36 HOURS...WITH MANY AREAS LIKELY SEEING A CHANGE OF LESS THAN 10 DEGREES. VARIATION IN CLOUD COVER AND AMOUNT OF RAIN WILL WREAK HAVOC WITH THE TEMPERATURE FORECAST... SO SERIOUS BUST POTENTIAL IS INVOLVED IN THAT RESPECT. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MAIN WEATHER EVENT FOR THIS PERIOD WILL BE THE UPPER TROF MOVING THROUGH THE AREA LATE IN THE WEEK. MODELS TODAY ARE SLOWER WITH THE SYSTEM AND WOULD NOT BE SURPRISED IF IT COMES IN EVEN SLOWER THAN PROGGED TODAY. BASED ON THIS MORNINGS MODELS WILL KEEP RAIN OUT OF THE FORECAST FOR WEDNESDAY AND BRING IN SMALL POPS WEDNESDAY NIGHT INCREASING TO 30 PERCENT LATER WEDNESDAY NIGHT. CONTINUED 40 PERCENT POPS FOR THURSDAY WHICH STILL LOOKS LIKE THE PERIOD THE MAIN FRONT WILL MOVE ACROSS THE AREA. KEPT 40 PERCENT POPS IN THE EAST EARLY THURSDAY NIGHT DECREASING BY MIDNIGHT TO FOLLOW THE GFS DEPICTION OF THE FRONT HALFWAY ACROSS THE AREA AT 00Z. TIMING ON THIS WILL LIKELY CHANGE AGAIN WITH LATER RUNS. CONTINUED POPS FOR WRAPAROUND STRATIFORM RAIN THROUGH THE REST OF THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD RESULT IN DRY AND WARMER WEATHER FRIDAY NIGHT AND SATURDAY. WARM AIR SHOULD BE IN PLACE WEDNESDAY AND COULD SEE MAXES APPROACH 80 IN PARTS OF CENTRAL AND SOUTH. WENT COOLER FOR THURSDAY EXPECTING MORE CLOUDS AND SOME DEVELOPMENT OF SHOWERS AHEAD OF THE MAIN FRONT. WENT CLOSE TO MEX GUIDANCE ON TEMPS THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 47 49 42 70 / 100 90 20 0 HARRISON AR 39 45 38 71 / 80 70 10 0 HOT SPRINGS AR 47 50 37 69 / 100 90 10 0 PINE BLUFF AR 48 53 43 69 / 90 90 20 0 MOUNTAIN HOME AR 39 46 38 70 / 80 80 10 0 MONTICELLO AR 51 55 43 66 / 90 80 20 0 SEARCY AR 44 50 42 68 / 90 90 20 0 MOUNT IDA AR 44 49 35 69 / 100 80 10 0 RUSSELLVILLE AR 47 47 36 70 / 90 80 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SATURDAY UNTIL NOON CST SUNDAY FOR THE FOLLOWING ZONES... ARZ003...ARZ004...ARZ005...ARZ006...ARZ007...ARZ012...ARZ013... ARZ014...ARZ015...ARZ016...ARZ021...ARZ022...ARZ023...ARZ024... ARZ025...ARZ030...ARZ031...ARZ032...ARZ033...ARZ034...ARZ037... ARZ038...ARZ039...ARZ040...ARZ041...ARZ042...ARZ043...ARZ044... ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...AND ARZ054. && SHORT TERM...57 / LONG TERM....29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT MAR 26 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- INDEPENDENCE-CONWAY-FAULKNER-IZARD-NEWTON-SEARCY-SCOTT-YELL-PERRY- JEFFERSON-STONE-HOT SPRING-GRANT-WHITE-WOODRUFF-GARLAND-CLEVELAND- DALLAS-CALHOUN-OUACHITA-DESHA-LINCOLN-LOGAN-BRADLEY-SALINE-BAXTER- MARION-SHARP-FULTON-BOONE-MONTGOMERY-POLK-JACKSON-CLEBURNE- VAN BUREN-POPE-PIKE-PULASKI-MONROE-LONOKE-PRAIRIE-DREW-ARKANSAS- CLARK-JOHNSON- 500 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT REMAINS STALLED NEAR THE SOUTHERN BORDER OF ARKANSAS THIS MORNING WHILE A WEATHER SYSTEM ALOFT CONTINUES TO APPROACH THE AREA FROM THE SOUTHWEST. THUNDERSTORMS TRIGGERED BY THE SYSTEM IN TEXAS ARE SLOWLY SPREADING NORTHEAST AND WILL MOVE INTO SOUTHERN ARKANSAS OR NORTHERN LOUISIANA EARLY SATURDAY. THIS STRONG STORM SYSTEM WILL CONTINUE TO APPROACH THE REGION THROUGH THE DAY. THE SYSTEM WILL PRODUCE A SOUTHWEST WIND ALOFT... WHICH WILL PULL WARM AND HUMID AIR OVER THE STALLED FRONT NEAR THE ARKANSAS AND LOUISIANA BORDER. AS A RESULT...RAIN WILL BECOME WIDESPREAD NORTH OF THE FRONT. THE RAINFALL WILL BECOME STEADIER AND HEAVIER DURING THE DAY AND WILL BE FURTHER ENHANCED BY AN AREA OF LOW PRESSURE THAT IS FORECAST TO DEVELOP ON THE FRONT. THE RAIN IS EXPECTED TO BE HEAVY AT TIMES...MAINLY FROM CENTRAL INTO NORTHERN ARKANSAS. THE HEAVIEST RAIN IS EXPECTED NORTH OF A MENA TO HOT SPRINGS TO LITTLE ROCK TO HEBER SPRINGS TO NEWPORT LINE. WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING. LOCALLY HEAVIER AMOUNTS APPROACHING THREE INCHES ARE POSSIBLE OVER THE CENTRAL AND NORTHERN PARTS OF THE STATE. THIS SYSTEM IS EXPECTED TO BE A SLOW MOVER AS IT RUNS INTO A VERY STRONG UPPER LEVEL RIDGE PARKED OVER THE SOUTHEAST UNITED STATES. IN ADDITION...WINDS ALOFT ARE NOT CONDUCIVE TO MOVING THE SYSTEM OUT QUICKLY. IF THE SYSTEM DOES SLOW DOWN MORE THAN EXPECTED...RAINFALL AMOUNTS MAY BE EVEN HIGHER. FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON AREA ROADWAYS WILL BE A CONCERN. NEAR THE FRONT...THERE IS A POSSIBILITY THAT SOME STORMS MAY BE SEVERE IN SOUTHERN ARKANSAS SATURDAY NIGHT. HOWEVER...IT APPEARS THAT SEVERE WEATHER WILL BE MORE LIKELY FARTHER SOUTH TO INCLUDE AREAS ALONG THE GULF COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RAIN WILL CONTINUE INTO SUNDAY AS THE LOW PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY. RAIN IS EXPECTED TO CONTINUE MOST OF THE DAY BEFORE TAPERING OFF LATE IN THE DAY OVER THE NORTHWEST. THE PRECIPITATION IS EXPECTED TO SLOWLY EXIT THE STATE DURING THE EVENING AND SHOULD ALL BE EAST OF THE MISSISSIPPI RIVER BY EARLY MONDAY. PERSONS ACROSS ARKANSAS ARE URGED TO MONITOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN IN ARKANSAS THROUGH SUNDAY MORNING. ANOTHER STORM SYSTEM IS FORECAST TO APPROACH ARKANSAS ON WEDNESDAY... BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE STATE WEDNESDAY NIGHT AND THURSDAY. THERE COULD BE A CHANCE OF SEVERE WEATHER WITH THIS WEATHER SYSTEM. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND SATURDAY MORNING...MAINLY IN THE SOUTHERN HALF OF ARKANSAS. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
The Little Rock radar (KLZK), 72 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440540, 5440541.